Announcement

Collapse

WELCOME TO OUR NEW HOME!

Hello MSWorld Members,

Welcome to our new home! We hope you love it as much as we do!


we promise.

to offer current and relevant information.

to grow a community built on positive and affirming support.

to showcase member creativity.

to provide safe chat rooms.

to provide well moderated forums.


we believe that what we give as a community comes back to us.

welcome to MSWorld on this journey through a different lens. together. we are msworld.
we are. community.


We appreciate your understanding as we finalize our new home. Our arcade is still currently under construction and won’t be available for a while. Thank you for your patience while we prepare a new and improved arcade for you.

enjoy our new home.

support reimagined.
See more
See less

Injection site redness

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Injection site redness

    For those of you who use/have used Rebif, how long did the redness around the injection site last? I started nearly two weeks ago (I start the 22 mcg shots tomorrow) & I still have a red mark from my first injection. It isn't painful, bruised or swollen, but I have a quarter-sized red mark that hasn't reduced any in size since day 1. Is that normal?

    Right now, I can see that red mark from every injection I've done thus far. I've tried all of the tips & tricks that the nurse showed me. I've injected both manually & with the autoinjector. Nothing seems to make a difference. I'm doing well in general on the drug so far & the sites feel ok...they're just red. Anyone else experience this?
    RRMS 1/16/13
    Ocrevus 2/19/18

    #2
    Injection site reactions

    I have been on 44mcg Rebif for almost 7 years. I recall having longer lasting red spots earlier in my treatment than I do now. As long as the spots are not hotter to the touch than the surrounding tissue then I do not think that you are in any danger. If they are hard, lumpy, dimpled, or dark (as opposed to bruised) then it should be brought to your neurologist's attention. It sounds like you just have sensitive skin. The interferons are a pretty heavy duty medication that take some getting used to. Of course, if you are concerned you can always call MS LifeLines or the doctor who prescribed the Rebif.

    Comment


      #3
      Are you using the auto-injector, or are you just doing it with the syringe in your hand? The only time I ever had any red spots was when I injected too deep, and pressed too hard against my skin.

      I didn't use the auto-injector, because I felt I had a better control by doing it myself. Now I'm not on Rebif any longer.

      Comment


        #4
        I've tried both manual injections & using the autoinjector. Doesn't seem to make a difference in the redness, although I bruise less if I do it manually. The last two shots, I've adjusted the depth a little to see if that helps. It certainly feels better, whether or not it helps with the redness.

        Jessiesmom- I do, unfortunately, have fairly sensitive skin. That could be a huge part of it. Luckily, the sites all feel ok - no warmth, swelling or pain. So I'm not terribly worried about it. But I had no idea these marks would last so long. Maybe this is just one more thing that will get better the longer I'm on it.

        Really, though, if this is my biggest complaint, I'm doing pretty good for now. We'll see if I'm singing that same tune when I get to the full 44 mcg dose!
        RRMS 1/16/13
        Ocrevus 2/19/18

        Comment


          #5
          i've been on rebif 13yrs and still get reddish spots that last 2 or more weeks. hey, it helps keeping track of my shot sites when rotating. haha
          MS dx's 2000
          Tysabrian

          ¤ fate is not just who's cooking smells good, but which way the wind blows ¤

          Comment


            #6
            I was on Rebif for over five years. The only place I had the red patches was my abdomen. And those spots lasted almost two weeks. That was how I kept up with which side I was on.

            Comment


              #7
              Try a warm compress for about two minutes before the shot, then again while massaging the site. I use a warm cloth to do this. No more red spots for me aside from my abdomen, and they go away in about three days.
              Diagnosed with RRMS on 3/15/2013...beware the ides of March!
              Rebif from 5/2013 - 09/2014.
              Gilenya since 11/2014.
              Also taking vitamin D3, fish oil, magnesium, and B12.
              EDSS 3.

              Comment


                #8
                I have been on rebif since July 2005. My red spots take weeks to go away. I use warm compresses etc., for me it makes no difference. Thank goodness none of them show I don't use my arms just the other places. They are annoying but harmless. Too bad the literature makes one believe they only last a day or two. Ha

                Comment


                  #9
                  I've been on Rebif for about two years now and my red marks last quite a long time. I do find it strange that my red marks don't show up for about three days but they remain for at least 10 days. I'm very pale skinned and have sensitive skin, not sure if that is part of the problem.
                  Julie
                  DX 11/9/11
                  Rebif Therapy 12/13/11

                  Comment


                    #10
                    I have been on rebif since sept 2013 I have had a red spot at every injection site they last for about 2 weeks and mine are very itchy.

                    My question is about three times in the past 9 months I have had those spots that feel really hot like they are burning up I have no fever but the injection site is very hot to the touch? I have had it on both arms and my right leg.

                    What is this and is it a problem? I have also had chills but no other side effects.

                    Comment

                    Working...
                    X